MAUDE Adverse Event Report: RICHARD WOLF GMBH URETERORENOSCOPE

RICHARD WOLF GMBH URETERORENOSCOPE
Model Number 8702.518
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Optical Problem (3001)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) contacted the user facility in an attempt to obtain additional/missing information, but no additional information could be provided.Device labeling was reviewed for patient and device codes: patient code - not applicable, no patient problem was reported.Device code - the following cautions were found in the device labeling: caution! increased risk potential if the image is blurred! danger of injuring the patient.Stop the intervention for safety reasons if the image is blurred.Important! do not forcefully insert the laser fiber.The laser fiber may become damaged and break.To protect the laser fiber we recommend straight insertion.Caution! the endoscope tip may become damaged during the intervention! to avoid damage to the endoscope tip by electrohydraulic shock waves, during activation the ehl probe must have a safe distance of at least 10 mm from the distal end of the sheath.Caution! do not work outside the scope's field of view! inadvertent tissue damage as well as damage to the distal end of the fiber uretero-renoscope and other instrument parts are possible! (b)(4) considers this matter closed.However, in the event (b)(4) receives additional information, a follow up report will be submitted to the fda.
 
Event or Problem Description
On september 17, 2018, the user facility reported the following to (b)(4): while being used on a patient, the image came out as foggy.Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to patient or other personnel due to issue? no.Did the issue cause a delay in the procedure being performed that put the patient at risk? yes.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.How was the patient anesthetized? general.The user facility returned the device to (b)(4) on 04 oct 2018 and the investigation was completed on 10 oct 2018.The device appeared to be used - the distal end surface appeared to be damaged, the fiber was broken, and the lenses were coming apart.The reported condition was confirmed by visual and functional testing using a microscope and camera setup.Probable root cause was determined to be user handling.The device was repaired.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with new and changed information.Richard wolf medical instruments corporation (rwmic) considers this case closed.In the event that rwmic receives additional information a follow up report will be submitted to the fda.
 
Event or Problem Description
Follow-up report #1 is to provide fda with new and changed information.

Brand Name
URETERORENOSCOPE
Common Device Name
URETERORENOSCOPE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key7975655
Report Number1418479-2018-00031
Device Sequence Number13845946
Product Code FGB
UDI-Device Identifier04055207019993
UDI-Public04055207019993
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K990050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/17/2018
Report Date (Section F) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8702.518
Device Catalogue Number8702.518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/17/2018
Device Age2 YR
Event Location Hospital
Date Report to Manufacturer04/26/2019
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA04/26/2019